Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 66, NWS Memphis, TN

April 30, 2016Lawrence County, Randolph County, Arkansas

NWS Memphis, TN issued this severe thunderstorm warning at Apr 30, 2016, 10:13 PM CDT for Lawrence County, Randolph County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 30, 2016, 10:13 PM CDT (03:13 UTC)
Expired
Apr 30, 2016, 11:00 PM CDT
In force
47 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Lawrence County, AR, Randolph County, AR

The radar

The Memphis radar (KNQA), 161 km from the middle of the area, began a volume at 03:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KBYH), launched 00:00Z, 3.2 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2016-05-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 603 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2016-05-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
603 J/kg
Mixed-layer CIN
-23 J/kg
Mixed-layer LCL
1268 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.7

Open this sounding in Storm Lab

The text

As transmitted.

343 
WUUS54 KMEG 010313
SVRMEG
ARC075-121-010400-
/O.NEW.KMEG.SV.W.0066.160501T0313Z-160501T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1013 PM CDT SAT APR 30 2016

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL LAWRENCE COUNTY IN EASTERN ARKANSAS...
  RANDOLPH COUNTY IN EASTERN ARKANSAS...

* UNTIL 1100 PM CDT

* AT 1012 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IMBODEN...
  OR 8 MILES WEST OF POCAHONTAS...MOVING EAST AT 45 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  POCAHONTAS...IMBODEN...RAVENDEN...REYNO...MAYNARD...BIGGERS...
  RAVENDEN SPRINGS...DALTON...ATTICA...ELKINS PARK...MIDDLEBROOK...
  HAMIL...BROCKETT...ELM STORE...ELEVEN POINT...INGRAM...STOKES...
  BRAKEBILL...SHARUM AND PITMAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 9079 3646 9077 3643 9078 3643 9076
      3641 9077 3640 9075 3631 9075 3612 9118
      3624 9127 3633 9126 3633 9128 3637 9128
      3637 9129 3639 9129 3639 9131 3642 9131
      3642 9135 3647 9136 3648 9140 3650 9141
TIME...MOT...LOC 0312Z 247DEG 38KT 3627 9111 

HAIL...1.25IN
WIND...60MPH
 
$$
2 follow-up statements
987 
WWUS54 KMEG 010336
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1036 PM CDT SAT APR 30 2016

ARC075-010344-
/O.CAN.KMEG.SV.W.0066.000000T0000Z-160501T0400Z/
LAWRENCE AR-
1036 PM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL LAWRENCE COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3650 9079 3646 9077 3643 9078 3643 9076
      3641 9077 3640 9075 3631 9075 3621 9097
      3645 9114 3650 9107
TIME...MOT...LOC 0334Z 239DEG 36KT 3631 9093 

$$

ARC121-010400-
/O.CON.KMEG.SV.W.0066.000000T0000Z-160501T0400Z/
RANDOLPH AR-
1036 PM CDT SAT APR 30 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT
FOR NORTHEASTERN RANDOLPH COUNTY...

AT 1034 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR POCAHONTAS...
MOVING NORTHEAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

REPORTS OF PEA TO MARBLE SIZED HAIL HAVE BEEN RECEIVED FROM THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
POCAHONTAS...REYNO...MAYNARD...BIGGERS...ATTICA...ELKINS PARK...
HAMIL...MIDDLEBROOK...BROCKETT...INGRAM...STOKES...BRAKEBILL...
PITMAN...ENGELERG AND WARM SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3650 9079 3646 9077 3643 9078 3643 9076
      3641 9077 3640 9075 3631 9075 3621 9097
      3645 9114 3650 9107
TIME...MOT...LOC 0334Z 239DEG 36KT 3631 9093 

HAIL...1.00IN
WIND...60MPH
 
$$
TLSJR
386 
WWUS54 KMEG 010402
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1102 PM CDT SAT APR 30 2016

ARC121-010412-
/O.EXP.KMEG.SV.W.0066.000000T0000Z-160501T0400Z/
RANDOLPH AR-
1102 PM CDT SAT APR 30 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN RANDOLPH COUNTY
HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3650 9079 3646 9077 3643 9078 3643 9076
      3641 9077 3640 9075 3631 9075 3621 9097
      3645 9114 3650 9107
TIME...MOT...LOC 0401Z 247DEG 38KT 3631 9093 

$$
TLSJR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 7:59 PM CDT, 2 hours 14 minutes earlier.

Area forecast discussion, Apr 30, 7:59 PM CDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
759 PM CDT SAT APR 30 2016

.DISCUSSION...
UPDATE WILL BE OUT SHORTLY. CURRENTLY NO SHOWERS OR THUNDERSTORMS
ACROSS THE AREA. HOWEVER...THERE IS SEVERE WEATHER JUST TO THE
WEST. IT IS MOVING TOWARD NORTHEAST ARKANSAS AND THE MISSOURI
BOOTHEEL. THERE IS A CHANCE THAT THESE MAY BE
SEVERE...HOWEVER...CURRENT CONDITIONS INDICATE THE ATMOSPHERE IS
MORE STABLE OVER THE MID-SOUTH THAN CENTRAL ARKANSAS. WILL
CONTINUE TO MONITOR STORMS.

LOWERED POPS THIS EVENING FOR NORTH MISSISSIPPI AS NOT EXPECTING
ANYTHING TILL AFTER MIDNIGHT. AFTER MIDNIGHT IT IS POSSIBLE FOR
SOME STORMS TO DEVELOP.

ALSO THERE IS THE POSSIBILITY OF SOME PATCHY FOG OVERNIGHT IN SOME
AREAS...SO INCLUDED THAT IN MOST AREAS WITH THE EXCEPTION OF NORTH
MISSISSIPPI.

TLSJR

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT SAT APR 30 2016/

UPDATE...

UPDATED FOR 00Z AVIATION DISCUSSION

PREV DISCUSSION... /ISSUED 256 PM CDT SAT APR 30 2016/

DISCUSSION...

CURRENT RADAR IMAGES SHOW AN AREA OF SHOWERS AND THUNDERSTORMS
STRETCHING FROM NEAR BATESVILLE AND OXFORD SOUTH TO THE GULF
COAST. MORE OF THESE SHOWERS AND THUNDERSTORMS WILL ROTATE INTO
NORTHEAST MISSISSIPPI THIS AFTERNOON. SOME OF THESE MAY BECOME
STRONG TO SEVERE.

MEANWHILE...A COLD FRONT STRETCHES ACROSS SOUTHWEST MISSOURI. THE
LATEST HRRR SHOWS SOME DEVELOPMENT ALONG THE FRONT THAT WILL MOVE
INTO NORTHEAST ARKANSAS AROUND 7 PM. SOME OF THESE STORMS COULD
ALSO BE STRONG TO SEVERE.

MODELS ARE HAVING A HARD TIME WITH THIS PATTERN AND DIFFERENCES
BEGIN ON HOW FAR THE FRONT WILL MOVE INTO THE MIDSOUTH. THE NAM
STALLS THE FRONT FROM PARIS TO MEMPHIS WHILE THE GFS STALLS IT
FURTHER SOUTH. WHEREVER THE FRONT STALLS...SHOWERS AND
THUNDERSTORMS WILL DEVELOP ALONG THE FRONT BY THE AFTERNOON INTO
THE EVENING HOURS.

A SFC LOW WILL DEVELOP ALONG THE FRONT IN NORTHERN LOUISIANA AND
TRACK NORTHEASTWARD. THIS WILL BRING WIDESPREAD SHOWERS AND
THUNDERSTORMS INTO THE MIDSOUTH LATE SUNDAY NIGHT INTO MONDAY.
HAVE BUMPED UP POPS TO LIKELY FROM MEMPHIS SOUTHWARD.

THE FRONT WILL BEGIN SHIFTING SOUTHWARD MONDAY NIGHT INTO TUESDAY.
COOLER AND DRIER AIR WILL FILTER INTO THE MIDSOUTH BEHIND THE
FRONT.

BEYOND TUESDAY...A LARGE UPPER TROF WILL SET UP OVER THE OHIO
VALLEY. THE TROF WILL EVENTUALLY EVOLVE INTO A CUT OFF INTO AN UPPER
LOW. AT THE SFC...HIGH PRESSURE WILL REMAIN OVER THE UPPER MIDWEST
WHICH WILL KEEP NORTHERLY WINDS OCCURRING ACROSS THE MIDSOUTH.
TEMPERATURES WILL BE BELOW NORMAL WITH HIGHS RANGING FROM AROUND
70 TO THE MID 70S. BY SATURDAY...AN UPPER RIDGE WILL BEGIN
SHIFTING EASTWARD ALLOWING TEMPERATURES TO WARM UP BACK TO NORMAL.

KRM

&&

.AVIATION...

SEVERAL SHORT TERM/HIGH RES MODELS INDICATE INCREASING TSRA
ACTIVITY AFTER 00Z FOR ALL FOUR TAF SITES.. HOWEVER THERE IS NOT
ENOUGH CONFIDENCE ATTM TO ADD TSRA TO TAFS. DUE TO THE ISOLATED
NATURE OF THESE STORMS... DECIDED ON VCTS FOR ALL 4 SITES. BEST
CHANCES HOWEVER WILL BE AT KJBR WITH THE STORMS CURRENTLY IN NORTH
CENTRAL ARKANSAS MOVING TOWARDS THE REGION. LIFR CONDITIONS ARE
ALSO POSSIBLE OVERNIGHT WITH THE DEVELOPMENT OF FOG AND LOWERED CEILINGS
AT EACH SITE. FOG SHOULD DISSIPATE AND CEILINGS SHOULD LIFT
TOMORROW MORNING. A FRONTAL PASSAGE WILL TURN WINDS FROM THE SOUTH
TO THE NORTHWEST TOMORROW.

JPM3

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 30, 7:00 PM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
700 PM CDT SAT APR 30 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-020200-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
700 PM CDT SAT APR 30 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS EVENING ACROSS
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL AND EXTREME NORTHWEST
TENNESSEE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO THIS EVENING.

TLSJR

In the hours before

Special weather statement, Apr 30, 4:22 PM CDT, 5 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
422 PM CDT SAT APR 30 2016

MSZ022-023-302145-
CALHOUN MS-CHICKASAW MS-
422 PM CDT SAT APR 30 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 445 PM CDT FOR...

EASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
WESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 422 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR DERMA...OR 17 MILES
WEST OF HOUSTON...MOVING NORTHEAST AT 25 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN EASTERN CALHOUN AND WESTERN CHICKASAW COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3379 8943 3408 8922 3407 8904 3399 8890
      3372 8920 3372 8932
TIME...MOT...LOC 2122Z 217DEG 20KT 3380 8929

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 9:32 PM CDTSevere Thunderstorm WarningMEGLawrence, Randolph43 min
Apr 30, 10:48 PM CDTSpecial Weather StatementMEGClay42 min
May 1, 1:10 AM CDTSevere Thunderstorm WarningMEGLawrence35 min
May 1, 1:46 AM CDTSpecial Weather StatementMEGLawrence29 min
May 1, 2:36 PM CDTFlash Flood WarningMEGLee, Phillips114 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.